Alert archive / Maryland / Frost Advisories in 2021
Frost Advisory 5, NWS Wakefield, VA
NWS Wakefield, VA issued this frost advisory at Nov 5, 2021, 3:36 PM EDT for 4 counties in Maryland. It took effect at Nov 6, 2021, 2:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2021, 3:36 PM EDT (19:36 UTC)
- In effect from
- Nov 6, 2021, 2:00 AM EDT
- Expired
- Nov 6, 2021, 6:52 AM EDT
- In force
- 5 hr
- Issued by
- NWS Wakefield, VA
Counties Dorchester County, MD, Somerset County, MD, Wicomico County, MD, Worcester County, MD
The radar
The Dover AFB radar (KDOX), 66 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 7.6 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1472 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
890 WWUS71 KAKQ 051936 NPWAKQ URGENT - WEATHER MESSAGE National Weather Service Wakefield VA 336 PM EDT Fri Nov 5 2021 MDZ021>024-060345- /O.NEW.KAKQ.FR.Y.0005.211106T0600Z-211106T1300Z/ Dorchester-Wicomico-Somerset-Inland Worcester- Including the cities of Cambridge, Salisbury, Crisfield, Princess Anne, and Snow Hill 336 PM EDT Fri Nov 5 2021 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Dorchester, Wicomico, Somerset and Inland Worcester Counties. * WHEN...From 2 AM to 9 AM EDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/akq
3 follow-up statements
303 WWUS71 KAKQ 060155 NPWAKQ URGENT - WEATHER MESSAGE National Weather Service Wakefield VA 955 PM EDT Fri Nov 5 2021 MDZ021>024-061000- /O.CON.KAKQ.FR.Y.0005.211106T0600Z-211106T1300Z/ Dorchester-Wicomico-Somerset-Inland Worcester- Including the cities of Cambridge, Salisbury, Crisfield, Princess Anne, and Snow Hill 955 PM EDT Fri Nov 5 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Dorchester, Wicomico, Somerset and Inland Worcester Counties. * WHEN...From 2 AM to 9 AM EDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/akq
773 WWUS71 KAKQ 060822 NPWAKQ URGENT - WEATHER MESSAGE National Weather Service Wakefield VA 422 AM EDT Sat Nov 6 2021 NCZ017-102-VAZ098-061630- /O.NEW.KAKQ.WI.Y.0006.211107T1100Z-211108T1000Z/ Western Currituck-Eastern Currituck-Virginia Beach- Including the cities of Knotts Island, Corolla, Back Bay, Bayside, Cape Henry, Dam Neck, Gallups Corner, Kempsville, and London Bridge 422 AM EDT Sat Nov 6 2021 ...WIND ADVISORY IN EFFECT FROM 6 AM SUNDAY TO 5 AM EST MONDAY... * WHAT...Northeast then North winds 30 to 35 mph with gusts up to 50 mph expected. * WHERE...In Virginia, Virginia Beach. In North Carolina, Western Currituck and Eastern Currituck Counties. * WHEN...From 6 AM Sunday to 5 AM EST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MDZ021>024-061300- /O.CON.KAKQ.FR.Y.0005.000000T0000Z-211106T1300Z/ Dorchester-Wicomico-Somerset-Inland Worcester- Including the cities of Cambridge, Salisbury, Crisfield, Princess Anne, and Snow Hill 422 AM EDT Sat Nov 6 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Dorchester, Somerset, Wicomico and Inland Worcester Counties. * WHEN...Until 9 AM EDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/akq
359 WWUS71 KAKQ 061052 NPWAKQ URGENT - WEATHER MESSAGE National Weather Service Wakefield VA 652 AM EDT Sat Nov 6 2021 MDZ021>024-061200- /O.CAN.KAKQ.FR.Y.0005.000000T0000Z-211106T1300Z/ Dorchester-Wicomico-Somerset-Inland Worcester- Including the cities of Cambridge, Salisbury, Crisfield, Princess Anne, and Snow Hill 652 AM EDT Sat Nov 6 2021 ...FROST ADVISORY IS CANCELLED... $$ NCZ017-102-VAZ098-061900- /O.CON.KAKQ.WI.Y.0006.211107T1100Z-211108T1000Z/ Western Currituck-Eastern Currituck-Virginia Beach- Including the cities of Knotts Island, Corolla, Back Bay, Bayside, Cape Henry, Dam Neck, Gallups Corner, Kempsville, and London Bridge 652 AM EDT Sat Nov 6 2021 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM SUNDAY TO 5 AM EST MONDAY... * WHAT...North winds 30 to 35 mph with gusts up to 50 mph expected. * WHERE...In Virginia, Virginia Beach. In North Carolina, Eastern Currituck and Western Currituck Counties. * WHEN...From 6 AM Sunday to 5 AM EST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/akq
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this frost advisory went out at Nov 5, 3:01 PM EDT, 35 minutes earlier.
Area forecast discussion, Nov 5, 3:01 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
301 PM EDT Fri Nov 5 2021
.SYNOPSIS...
High pressure will remain north and west of the region through
the weekend. Low pressure will lift slowly east northeast off
the southeast coast late tonight into Monday, before moving out
to sea Monday night through Tuesday. High pressure builds back
into and over the region next week.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
As of 400 AM EDT Friday...
The latest analysis indicates ~1028mb sfc high pressure remains
centered across the lower Great Lakes/upper OH Valley. Freeze
warnings remain in effect through 9 AM this morning for the I-95
corridor and western lower MD Easter Shore with frost advisory
farther east. North winds and clouds have kept temperatures mild
(around 50) near the Chesapeake Bay and Atlantic Ocean. Dry and
mostly sunny today as high pressure remains centered northwest
of the area.
A strengthening area of low pressure will be tracking across
the Florida peninsula today. High clouds will begin to spread
farther north into the area late this afternoon and into
tonight. These high clouds will likely keep low temperatures
slightly warmer tonight, especially across North Carolina and
southern Virginia. Lows are forecasted to be in the 40s across
Hampton Roads and mid 30s for the Richmond metro. Temperatures
may drop to 30-32 degrees north and west of Richmond and
interior areas of the Eastern Shore. Clouds will also limit any
development of frost in areas where the growing season has not
ended yet.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
As of 400 AM EDT Friday...
A significant Nor'easter will likely impact portions of Hampton
Road and northeastern North Carolina this weekend. The low
pressure is currently located over the northeastern Gulf of
Mexico. This low will track across central Florida today then
move into the Atlantic Friday evening. Once the low pressure
moves over the Atlantic, it will begin to deepen. The center of
the low pressure will remain well east of Cape Hatteras, so
impact to the local area will remain across extreme southeast
VA and eastern NC.
Rain will move into the area from the south beginning late
Saturday afternoon. Heavy rain is likely across coastal NC and
Norfolk/Portsmouth and points south, with heaviest rain moving
into these area Saturday night into early Sunday morning. Rain
totals may be 1 to 3 inches for Norfolk and area to the south.
Highest rain totals will likely be closer to Outer
Banks/Albemarle Sound.
High winds are possible along the Virginia Beach and Currituck
coasts. Winds will be increasing Saturday afternoon and Saturday
night with highest winds Sunday morning. Sustained northeast
winds may be around 30-35 mph with gusts up to 45-50 mph at the
beaches. Remaining areas of Hampton Roads and interior northeast
NC will see max winds 20-25 mph with gusts up to 35 mph.
Conditions along the coast are expected to begin to improve
Sunday night as the low pressure pulls away from the coast.
For areas along and west of I-95, towards the Northern Neck,
and western portions of the MD Eastern Shore, the weekend will
be fairly quiet with little to no rain expected. However, winds
may be gusty along the Chesapeake Bay and at the MD Beaches.
&&
.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
As of 200 AM EDT Friday...
Much quieter weather is expected for most of next week. Weak
ridge builds up the east coast as sfc high pressure becomes
centered over the regions. No rain is expected next week.
Warming trend expected next week with above average
temperatures. High temperatures will be in the upper 60s to low
70s and low temperatures in the 40s and 50s.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
As of 245 PM EDT Friday...
VFR conditions will prevail at all the TAF sites from late this
into early Sat morning. Low pressure slowly lifting ENE off the
SE coast, will bring MVFR CIGs (possibly IFR) and a good chance
of rain to ECG/ORF and possibly PHF, from Sat aftn through Sun.
Expecting mainly VFR CIGs and a smaller chance for rain at RIC
and SBY through this period. Very strong NNE winds expected at
ECG/ORF also. VFR conditions and dry wx returns for all sites
Mon and Tue.
&&
.MARINE...
As of 1215 PM EDT Friday...
Went ahead and issued Gale Watches for the VA and NC coastal
waters, as well as the Lower Ches Bay/Currituck Sound, from
Saturday night through early Monday morning due to the tight
pressure gradient on the NW side of the strong coastal low that
is progged to track just to our SE late this weekend. Local
wind probabilities are showing an 80-90+% chc of gale gusts for
much of the coastal waters. Still looking at the potential for
sustained gales and gusts up to 45kt across the Atlantic
coastal waters S of Cape Charles, with 35-40kt gusts in the
Lower Bay and VA coastal waters from Chincoteague to Cape
Charles.
Additionally, went ahead and extended the SCAs for the mid/upper
bay and Lower James until 06z Sun (which matches the end time of
the SCAs for the Lower Ches Bay/ocean. Lastly, issued a short-
fused SCA (in effect until 7 PM this evening) for the
Rappahannock/York rivers. On average, wind gusts have been a
few knots higher than short-term model blends were forecasting
during the past couple of hours (likely due to the decent CAA
over waters that are still in the low-mid 60s).
Previous Discussion:
An extended period of rough to dangerous boating conditions expected
into early next week as a very active weather pattern continues thru
the period. After the first coastal low departs today, a deepening
secondary storm off the NC coast will likely produce gale force
winds (possible storm force across the NC OBX) along with moderate
coastal flooding to possibly major (at Corolla) Sun. Stay tuned!
In the short term, SCA's remain up today for all areas except the
inland rivers due to the pres grad btwn high pres to the w and
departing (first) coastal low. N winds at 20-25 kts (with gusts to
30 kts along the coast) this morning will begin to diminish this
aftrn as the grad begins to relax. Although winds diminish a bit
along the coastal water, SCA's have been extended thru 06Z Sun as
seas remain elevated thru the weekend. Ditto for the Currituck Sound
as winds remain at SCA levels thru 06Z Sun.
Attn then turns to a deepening coastal low progged to track along
the Gulf Stream Wall off the NC coast Sat nite/Sun nite. All
indications (Wind probs/Bufkit sndgs) are for a strong gale event
before the systm shifts farther off the coast starting arnd 06Z Sun
thru Sun nite. Have NNE winds increasing back to SCA levels Sat
aftrn across the srn Ches Bay and most of the coastal waters, then
increasing to solid/strong gale late Sat nite and Sun across those
areas. Some of the models are going even higher with the gusts (low
end storm force) across the nrn OBX Sun. Given a late 4th/5th period
event, decided to hold off on gale headlines with this package,
allowing the day shift to fine tune where gale headlines will be
needed. Will carry gusts btwn 40-45 kts across the srn waters Sun.
Gale headlines may be needed across the srn Ches Bay and likely
across the Currituck Sound Sun. Have bumped up seas as well due to
the stronger winds. Seas avg 10-15 ft south, 6-10 ft north Sun. Will
likely need a high surf advsry at some point over the weekend.
Wind/wind gusts will slowly diminish early next week but seas should
remain elevated thru mid week.
&&
.TIDES/COASTAL FLOODING...
As of 920 AM EDT Friday...
Issued Coastal Flood Statements for the bay side of Northampton
County, Suffolk, and the rest of the tidal James River (to
Jamestown) for the upcoming high tide to account for nuisance
flooding in these areas. Coastal Flood Advisories remain in
effect until midday from Norfolk/VA Beach to ern Currituck
County.
Attn then shifts to a deepening coastal low that will track NNE
along the Gulf Stream wall over the weekend. A more prolonged and
widespread coastal flooding event is expected by Sun with most areas
across the north seeing minor flooding issues, moderate flooding
issues expected across the lwr Ches Bay and adjacent coastal waters
with the potential for some major flooding issues across the nrn NC
OBX.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 7 PM EDT this evening for ANZ635-
636.
Gale Watch from late Saturday night through late Sunday night
for ANZ632>634-652-654-656-658.
Small Craft Advisory until 1 AM EST Sunday for ANZ630>634-638-
650-652-654-656-658.
&&
SYNOPSIS...TMG
NEAR TERM...CP/TMG
SHORT TERM...CP
LONG TERM...CP
AVIATION...TMG
MARINE...ERI/MPR
TIDES/COASTAL FLOODING...AKQHazardous weather outlook, Nov 5, 12:30 PM EDT, 3 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 1230 PM EDT Fri Nov 5 2021 MDZ021>025-NCZ012-013-030-VAZ048-060>062-064>069-075>090-092-093-099- 100-509>524-061630- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Northampton-Hertford-Bertie-Fluvanna-Prince Edward-Cumberland- Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan- Westmoreland-Richmond-Northumberland-Lancaster-Brunswick-Dinwiddie- Prince George-Charles City-New Kent-Gloucester-Middlesex-Mathews- Greensville-Sussex-Surry-James City-Southampton-Isle of Wight- Accomack-Western Louisa-Eastern Louisa-Western Hanover- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- 1230 PM EDT Fri Nov 5 2021 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ014>017-031-032-102-VAZ096-061630- Gates-Pasquotank-Camden-Western Currituck-Chowan-Perquimans- Eastern Currituck-Suffolk- 1230 PM EDT Fri Nov 5 2021 This Hazardous Weather Outlook is for northeast North Carolina and southeast Virginia. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Low pressure will be tracking east of the Outer Banks and bring gusty winds, heavy rain, and tidal flooding this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ095-097-098-525-061630- Norfolk/Portsmouth-Chesapeake-Virginia Beach-Hampton/Poquoson- 1230 PM EDT Fri Nov 5 2021 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for southeast Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Low pressure will be tracking east of the Outer Banks and bring gusty winds, heavy rain, and tidal flooding this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 3:24 PM EDT | Coastal Flood Advisory | AKQ | Worcester | 3 days |
Nearby
Frost Advisories in Maryland, 2021Every frost advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.